Does Oxycontin hurt your teeth?
I had surgery a couple months ago and have been on Oxycontin fairly steadily since then. It works nicely to cut the pain, but I'm noticing that my teeth are starting to hurt whenever I take them. I've heard that they can cause tooth decay but haven't been able to find anything about that online.
If anyone knows anything, it'd be mucho appreciated.
Oops. Forgot to mention the sizes. I've been taking 5mg a couple times a day, generally.
- precede2005Lv 51 decade agoFavorite Answer
First of all you have not clarified which type of Oxycontin you are taking,say from 5 mg to 100 mg?Is a necrotic based medicine.If your teeth hurts you that not because of Oxycontin,But if you are a Alcohol addicted or smokers,be careful about your teeth.If the tooth decay is persisting consult your dentist.well if you need more details about the products go to the manufacturer's site or Http://www.yahoo.com/search in the search box type Oxycontin and yahoo will bring more than 10 sites in search result.Select FDA approved site.Or manufacturer's site.
- Anonymous6 years ago
I do not smoke or drink since I got hurt in 07 by 2010 I was put on 80mg x2 oxycontin. I take care of my teeth though not as good as I did prior to my injury still better than most. My upper teeth via dry mouth from the drug and consistent use through 14 has caused me to loose my entire upper set of teeth. The dentist pulling the remainder could not believe how they just broke apart not from decay but they where britle and crumbled every time he got a grip. I knew this before I decided to have the rest of them pulled. I also believe much has to do with the nutrition which the drug keeps you from absorbing. Processed foods are the worst thing since they complicate digestion and with the drug it is a multiplied effect. Weight gain is a given so by defacto you decrease your intake. Several factors are all a causation by this drug so do they effect your teeth direct and indirectly Yes. says my experience.